MAUDE Adverse Event Report: ILLUMINA HAYWARD ILLUMINA MISEQDX INSTRUMENT

ILLUMINA HAYWARD ILLUMINA MISEQDX INSTRUMENT
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Illumina internal reference # (b)(4), salesforce case # (b)(4).It was a minor burn and the fse did not require medical attention.No harm, death, or serious injury was reported.This is being reported due to having the potential to lead to harm which may cause medical intervention.This medwatch is being submitted as an initial and final medwatch.If new or additional information is received, illumina will submit a supplemental medwatch.
 
Event or Problem Description
The impacted product is the miseq system, which is a research use only (ruo) product.This product is like or similar to the miseqdx instrument in vitro diagnostic (ivd).The sequencing by synthesis (sbs) chemistry for the ruo instrument is similar to the ivd instrument, therefore, this event is being reported as an mdr.Note: individual formulations may differ somewhat.The miseqdx instrument is intended for targeted sequencing of dna libraries from human genomic dna extracted from peripheral whole blood or formalin-fixed, paraffin-embedded (ffpe) tissue, when used with in vitro diagnostic (ivd) assays performed on the instrument.The miseqdx instrument is not intended for whole genome or de novo sequencing.The miseqdx instrument is to be used with registered and listed, cleared, or approved ivd reagents and analytical software.On august 20, 2025, an illumina field safety engineer (fse) was at the customer site to perform optical adjustment while installing a new solid state drive (ssd).During installation, the fse observed smoke and brown discoloration on the cable as well as a burnt hole in the black out cloth.The source was traced to a flow sensor cable.The cable was then unplugged and the instrument was shut down immediately per field instructions.The fse confirmed that they burned their hand when disconnecting the cable.It was a minor burn and the fse did not require medical attention.No harm, death, or serious injury was reported.Please note: in a standard lab setting, the flow sensor cable is contained within a fire box within the instrument.Therefore, a lab operator would not be exposed to this type of malfunction.

Brand Name
ILLUMINA MISEQDX INSTRUMENT
Common Device Name
ILLUMINA MISEQDX INSTRUMENT
Manufacturer (Section D)
ILLUMINA HAYWARD
25841 industrial blvd
hayward CA 94545
Manufacturer (Section G)
ILLUMINA HAYWARD
25841 industrial blvd
hayward CA 94545
Manufacturer Contact
steven azzoo
5200 illumina way
san diego, CA 92122
MDR Report Key23023144
Report Number3005095756-2025-00001
Device Sequence Number13182174
Product Code PFF
UDI-Device Identifier00816270020002
UDI-Public00816270020002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number15036706
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown